CDC Investigating Heart Inflammation in COVID-19 Vaccinated Teens, Young Adults
( Epoch Times )
The U.S. Centers for Disease Control and Prevention (CDC) said it is investigating reports of heart inflammation in teenagers and young adults who have received the CCP (Chinese Communist Party) virus vaccine.
Noting that there have been “relatively few” reports of “mild” cases of myocarditis, the agency said that its COVID-19 Vaccine Safety Technical Work Group should investigate the matter and it should be communicated to vaccine recipients.
The agency said that vaccines using the mRNA technology—from pharmaceutical companies Pfizer and Moderna—appear to be causing the issue. Vaccines using mRNA, which are relatively uncommon, use messenger ribonucleic acid (RNA) to create a protein that prompts an immune response within an individual, while Johnson & Johnson’s vaccine instead uses an adenovirus that was rendered unable to replicate.
The reports of myocarditis have been mostly in adolescents and young adults—and are more likely occur in males rather than females. The symptoms also show up after the second dose about four days after vaccination, said the CDC’s Advisory Committee on Immunization Practices in a statement dated May 17.
“Most cases appear to be mild, and follow-up of cases is ongoing,” said the agency’s statement, adding that the advisory’s “members felt that information about reports of myocarditis should be communicated to providers.”
It did not say how many individuals were affected and recommended further investigation. “Further information should be collected through medical record review about potential myocarditis cases that were reported into VAERS,” according to the CDC, referring to the Vaccine Adverse Event Reporting System. “Information about this potential adverse event should be provided to clinicians to enhance early recognition and appropriate management of persons who develop myocarditis symptoms following vaccination.”
Dr. Amesh Adalja, senior scholar at the Johns Hopkins Center for Health Security, told Reuters that some vaccines can cause myocarditis and said it’s important to monitor if it is related to the COVID-19 shots.
“Vaccines are going to unequivocally be much more beneficial outweighing this very low, if conclusively established, risk,” he said.
“It may simply be a coincidence that some people are developing myocarditis after vaccination,” Dr. Celine Gounder, an infectious disease specialist told The New York Times. “It’s more likely for something like that to happen by chance, because so many people are getting vaccinated right now.”
The Israeli Ministry of Health said in April that it is monitoring a small number of cases of people developing heart inflammation after getting Pfizer’s vaccine.
But in April, CDC Director Rochelle Walensky said that officials found no link between COVID-19 vaccines and myocarditis among members of the military.
“We have not seen a signal, and we’ve actually looked intentionally for the signal in the over 200 million doses we’ve given,” she said on April 27.
The Epoch Times has contacted Pfizer and Moderna for comment.